Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Neck Pain
Oct 13, 2011

I have been diagnosed for 6 years. I have been taking Didanosine (400mg) and Truvada for two years. When I was last checked, the medications were not working as well as hoped, but not enough to change according to the doctor. Now I am living overseas, taking my meds regularly, but I have recently developed severe pain in my neck that seems to come and go throughout the day in severity but is always present and especially bad at night. It is like a viral feeling of achiness couple with waves of pain in the neck and shoulders. I will not see my US doctor until December.

Response from Dr. Young

Hello and thanks for posting.

I have a couple of thoughts.

First, neck pain is not a side effect of HIV medications. The causes of neck pain range from mechanical (arthritis, muscular or disc; or nerve compression/impingement) to more serous issues of infection or tumor. The later would be pretty unusual in one who was otherwise doing well. Stress/muscle tension or underlying bony problems are more common causes. A simple set of neck X-rays can help begin to sort out the issues.

Secondly, I'm concerned about your treatment regimen and the issue of effectiveness of the regimen. "Not working as well as hoped" makes me concerned that your viral load wasn't suppressed despite adequate adherence. If this is the case, the there's risk of drug resistance, treatment failure and disease progression. Further, the regimen that you're taking is very unconventional and triple nukes (like your regimen) are not recommended and I wouldn't prescribe unless there were very unusual circumstances.

Do you have a local doctor? Which country to you reside in currently?

Please feel free to write back. Be well, BY



Previous
Mild fever after stopping PEP - side effect?
Next
MEDICATION INTERACTION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement